Alert archive / Washington / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Pendleton, OR

July 6, 2011Cowlitz County, Washington

NWS Pendleton, OR issued this red flag warning at Jul 6, 2011, 3:01 PM PDT for Cowlitz County, Washington. It took effect at Jul 7, 2011, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2011, 3:01 PM PDT (22:01 UTC)
In effect from
Jul 7, 2011, 2:00 PM PDT
Expired
Jul 7, 2011, 10:00 PM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

County Cowlitz County, WA

The radar

The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS86 KPDT 062201
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
301 PM PDT WED JUL 6 2011

...WINDY AND DRY THURSDAY AFTERNOON...

.A COLD FRONT WILL SWEEP THROUGH THE REGION LATE THURSDAY
PRODUCING WINDY CONDITIONS WITH LOW HUMIDITY.

ORZ631-WAZ631-675-071600-
/O.UPG.KPDT.FW.A.0001.110707T2100Z-110708T0500Z/
/O.NEW.KPDT.FW.W.0001.110707T2100Z-110708T0500Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
301 PM PDT WED JUL 6 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...
WA631 AND WA675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 10 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN.

* TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND ARE
  EXPECTED TO REACH THEIR PEAK IN THE LATE AFTERNOON AND EVENING
  PERIOD WHEN THE FRONTAL PASSAGE OCCURS. 

* WINDS...SUSTAINED 10 MINUTE WINDS WEST 18 TO 25 MPH WITH GUSTS
  UP TO 40 MPH IN THE LATE AFTERNOON AND EARLY EVENING THEN
  DECREASING AFTER SUNSET.

* RELATIVE HUMIDITY...18 TO 25 PERCENT BUT WILL RISE SHARPLY
  DURING THE EVENING.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY MAY RESULT 
  IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
3 follow-up statements
388 
WWUS86 KPDT 071605
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
905 AM PDT THU JUL 7 2011

...WINDY AND DRY THIS AFTERNOON...

.A COLD FRONT WILL SWEEP THROUGH THE REGION LATE TODAY PRODUCING
WINDY CONDITIONS WITH LOW HUMIDITY.

ORZ631-WAZ631-675-080500-
/O.CON.KPDT.FW.W.0001.110707T2100Z-110708T0500Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
905 AM PDT THU JUL 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS
FIRE WEATHER ZONES OR631... WA631 AND WA675...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND ARE 
  EXPECTED TO REACH THEIR PEAK IN THE LATE AFTERNOON AND EVENING 
  PERIOD WHEN THE FRONTAL PASSAGE OCCURS. 

* WINDS...SUSTAINED 10 MINUTE WINDS WEST 18 TO 25 MPH WITH GUSTS
  45 TO 50 MPH IN THE LATE AFTERNOON AND EVENING THEN DECREASING
  AFTER SUNSET.

* RELATIVE HUMIDITY...18 TO 25 PERCENT IN THE AFTERNOON THEN
  RISING IN THE EVENING.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY MAY RESULT 
  IN RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
051 
WWUS86 KPDT 072135
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
235 PM PDT THU JUL 7 2011

...WINDY AND DRY THROUGH THIS EVENING...

.A COLD FRONT WILL SWEEP THROUGH THE REGION LATE TODAY PRODUCING
WINDY CONDITIONS WITH LOW HUMIDITY.

ORZ631-WAZ631-675-080500-
/O.CON.KPDT.FW.W.0001.000000T0000Z-110708T0500Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
235 PM PDT THU JUL 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER
ZONES OR631... WA631 AND WA675...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND ARE 
  EXPECTED TO REACH THEIR PEAK IN THE LATE AFTERNOON AND EVENING 
  PERIOD WHEN THE FRONTAL PASSAGE OCCURS. 

* WINDS...SUSTAINED 10 MINUTE WINDS WEST 18 TO 25 MPH WITH GUSTS
  45 TO 50 MPH IN THE LATE AFTERNOON AND EVENING THEN DECREASING
  AFTER SUNSET.

* RELATIVE HUMIDITY...20 TO 25 PERCENT IN THE AFTERNOON THEN RISING
  IN THE EVENING.

* IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY MAY RESULT 
  IN RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
001 
WWUS86 KPDT 080458
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
958 PM PDT THU JUL 7 2011

ORZ631-WAZ631-675-080600-
/O.EXP.KPDT.FW.W.0001.000000T0000Z-110708T0500Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
958 PM PDT THU JUL 7 2011

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...
WA631 AND WA675...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

RELATIVE HUMIDITY HAS INCREASED AND WINDS HAVE BEGUN TO DECREASE.
CONDITIONS ARE NO LONGER RIPE FOR EXPLOSIVE FIRE GROWTH.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:25 PM PDT, 36 minutes earlier.

Area forecast discussion, Jul 6, 2:25 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
225 PM PDT WED JUL 6 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY...THUNDERSTORMS ARE
DEVELOPING ACROSS EAST CENTRAL CALIFORNIA AND IN NEVADA THIS
AFTERNOON. CUMULUS ARE BUILDING IN SOUTHERN OREGON...AND CAN SEE
SOME CUMULUS BEGINNING TO DEVELOP IN SOUTHERN GRANT COUNTY ON
SATELLITE IMAGERY. WITH SOME OF THIS MOISTURE MOVING NORTHWARD AND
WITH THE UNSTABLE AIR MASS DUE TO DAYTIME HEATING...COULD NOT
COMPLETELY RULE OUT A SLIGHT CHANCE OF A THUNDERSTORM OR TWO
DEVELOPING OR MOVING INTO SOUTHERN GRANT COUNTY THIS EVENING. ANY
STORMS THAT DO DEVELOP WILL DISSIPATE AFTER SUNSET.

MODELS ARE STILL INDICATING AN ACTIVE DAY TOMORROW AFTERNOON AS A
TROUGH OF LOW PRESSURE SWINGS INTO THE PACIFIC NORTHWEST FROM ITS
CURRENT POSITION IN THE GULF OF ALASKA. UNSTABLE CONDITIONS WILL BE
OVER CROOK COUNTY NORTH AND EAST ALONG THE BLUE MOUNTAINS AND EAST
INTO WALLOWA COUNTY. MODERATE SHEAR AND MOISTURE MOVING NORTHWARD
WILL HELP AID IN THE DEVELOPMENT OF THUNDERSTORMS...WITH SOME
BECOMING STRONG. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE BLUE MOUNTAINS EAST INTO WALLOWA
COUNTY. THE MAIN THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. A
COLD FRONT WITH THE TROUGH WILL MOVE THROUGH THE REGION DURING THE
AFTERNOON AND EVENING HOURS. THE AIR BEHIND THE FRONT WILL BE MORE
STABLE...AND THEREFORE WILL PUSH THE THUNDERSTORM THREAT EAST DURING
THE EVENING HOURS AND OUT OF THE AREA BY FRIDAY MORNING. ALONG WITH
THIS FRONT...WINDS WILL INCREASE WITH AND BEHIND IT...LEADING TO
WINDY CONDITIONS ACROSS THE COLUMBIA BASIN AND SURROUNDING VALLEYS.
EXPECT WINDS IN THE KITTITAS VALLEY TO REACH WIND ADVISORY CRITERIA
BY THE LATE AFTERNOON/EARLY EVENING HOURS. WITH DRY CONDITIONS OVER
THE LAST SEVERAL DAYS...PATCHY BLOWING DUST CAN BE EXPECTED ACROSS
THE COLUMBIA BASIN AND FOOTHILLS OF THE BLUE MOUNTAINS.

FRIDAY WILL BE 10 TO 15 DEGREES COOLER BEHIND THE COLD FRONT AND THE
COLUMBIA BASIN AND SURROUNDING VALLEYS WILL SEE BREEZY WINDS. THE
REGION WILL BE UNDER A DRY WESTERLY FLOW INTO SATURDAY WITH A
GRADUAL WARMING TREND. DMH

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...A GENERALLY DRY
WEST-SOUTHWEST UPPER LEVEL FLOW WILL CONTINUE OVER THE PACIFIC
NORTHWEST SATURDAY NIGHT THROUGH MONDAY MORNING. AS SUCH WILL
CONTINUE THE CURRENT FAIR WEATHER FORECAST WITH SLIGHTLY BELOW
SEASONAL TEMPERATURES. AN UPPER LOW DROPPING SLOWLY SOUTH ALONG THE
BRITISH COLUMBIA COAST MONDAY MAY TURN THE UPPER FLOW MORE
SOUTHWESTERLY. THIS WOULD WARM TEMPS BACK TO SEASONAL VALUES, WHILE
POSSIBLY PUSHING ENOUGH MOISTURE AND INSTABILITY INTO THE REGION FOR
A FEW STRAY AFTERNOON/EVENING THUNDERSTORMS. IF STORMS DO OCCUR THEY
SHOULD BE LIMITED TO OUR EASTERN OREGON MOUNTAIN ZONES. FOR TUESDAY
AND WEDNESDAY, THE B.C. UPPER LOW IS FORECAST TO DROP SOUTH TO A
POSITION EITHER OVER SOUTHERN B.C. OR INTO THE PACNW. UNCERTAINTY
REMAINS HIGH, BUT DID DECREASE SHOWER AND THUNDERSTORM CHANCES OVER
OUR WESTERN ZONES TUESDAY AND TUESDAY NIGHT DUE TO THE POSSIBILITY
OF INCREASED DRY AIR OVER THAT PORTION OF THE AREA. 90

&&

.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR CONDITIONS ARE
EXPECTED THROUGH THE NEXT 24 HOURS. SKIES WILL BE CLEAR TODAY,
THOUGH A FEW CUMULUS CLOUDS WILL DEVELOP OVER THE HIGHER TERRAIN
NEAR MOST SITES. AN AREA OF SCT-BKN ALTOCUMULUS WITH BASES
12000-14000 FT AGL MAY DEVELOP NEAR KRDM AND KBDN THIS EVENING.
THESE CLOUDS WOULD DRIFT NORTHEAST TO KPDT, KALW AND KPSC OVERNIGHT.
WINDS WILL MAINLY BE 10 KTS OR LESS THROUGH THE PERIOD, EXCEPT WINDS
OF 10-15 KTS WITH HIGHER GUSTS WILL OCCUR AT KDLS. WINDS SIMILAR TO
THOSE AT KDLS ARE ALSO EXPECTED LATE THIS AFTERNOON INTO EARLY
EVENING AT KRDM AND KBDN. 90

&&

.FIRE WEATHER...FINE FUELS ARE CURED ENOUGH THROUGHOUT THE LOWER
ELEVATIONS THAT THE EXPECTED WINDS OF 20 TO 30 MPH LATE THURSDAY AND
HUMIDITIES AROUND 20 PERCENT JUSTIFIES THE ISSUANCE OF A RED FLAG
WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  89  52  76 /   0  10  10   0
ALW  63  91  56  77 /   0  10  10   0
PSC  61  93  54  82 /   0  10  10   0
YKM  59  88  51  76 /   0  10  10   0
HRI  61  91  56  79 /   0  10  10   0
ELN  58  87  52  74 /   0  10  10   0
RDM  54  88  42  77 /   0   0   0   0
LGD  55  87  50  74 /  10  20  30  10
GCD  54  85  51  76 /  20  20  30   0
DLS  62  85  56  75 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING ORZ041-042-044-503-507-508.

WA...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING WAZ024-026>029-521.

     WIND ADVISORY FROM 2 PM TO 11 PM PDT THURSDAY WAZ026.

&&

THREAT INDEX
THURSDAY : YELLOW
FRIDAY : GREEN
SATURDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

84/90/90/91
Hazardous weather outlook, Jul 6, 3:00 PM PDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PDT WED JUL 6 2011

UPDATED TO ADD WIND ADVISORY AND UPGRADE FIRE WEATHER WATCH

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
071415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
300 PM PDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE OREGON CASCADES, OCHOCO-JOHN DAY HIGHLANDS

FAIR AND WARMER WEATHER WILL PREVAIL OVER MOST OF THE AREA TODAY.
HOWEVER SOME MONSOON MOISTURE MAY MAKE ITS WAY INTO THE SOUTHERN
PORTIONS OF THE OCHOCO-JOHN DAY HIGHLANDS AND JOHN DAY BASIN THIS
EVENING AND WILL COMBINE WITH INSTABILITY DUE TO DAYTIME HEATING TO
CREATE A SLIGHT CHANCE OF THUNDERSTORMS. ANY THUNDERSTORMS THAT
DEVELOP ARE NOT EXPECTED TO BECOME STRONG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RED FLAG WARNING THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS
     OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON

SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

WIND ADVISORY
     KITTITAS VALLEY

THUNDERSTORMS THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES

THURSDAY AFTERNOON AND EVENING A STRONG COLD FRONT WILL MOVE ACROSS
THE AREA. MONSOON MOISTURE...INSTABILITY DUE TO DAYTIME
HEATING...AND THE COLD FRONT WILL COMBINE FOR FAVORABLE CONDITIONS
FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND
SMALL HAIL. A FEW STORMS MAY REACH SEVERE LEVELS WITH STRONG GUSTY
WINDS AND LARGE HAIL AS THE MAIN THREATS. THE STORM PREDICTION
CENTER HAS PLACED MUCH OF THE EASTERN HALF OF THE AREA UNDER A
SLIGHT RISK OF SEVERE THUNDERSTORMS. SEE HTTP://WWW.SPC.NOAA.GOV FOR
ADDITIONAL DETAILS. AS THE COLD FRONT MOVES INTO THE AREA...THERE
WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE WASHINGTON
CASCADES AND SIMCOE HIGHLANDS. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE.

THERE WILL ALSO BE BREEZY TO WINDY CONDITIONS DURING THE LATE
AFTERNOON AND EVENING IN THE KITTITAS VALLEY...COLUMBIA
GORGE...COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. THESE WINDS OF
20 TO 35 MPH WITH GUSTS TO 45 MPH WILL LEAD TO PATCHY BLOWING DUST
AS IT MOVES ACROSS SOILS DRY DUE TO THE LACK OF ANY RECENT RAIN.
SINCE THESE WINDS WILL COINCIDE WITH LOW RELATIVE HUMIDITY (AROUND
20 PERCENT) A RED FLAG WARNING (PDXRFWPDT) FOR WIND AND LOW RH HAS
BEEN ISSUED FOR FIRE WEATHER ZONES 675 AND 631 (LOCATED IN THE LOWER
COLUMBIA BASIN AND ADJACENT ARES LISTED ABOVE) THURSDAY AFTERNOON
AND EVENING. VERY WINDY CONDITIONS CAN BE EXPECTED IN THE KITTITAS
VALLEY THURSDAY AFTERNOON AND EVENING WHERE A WIND ADVISORY
(PDXNPWPDT) HAS BEEN ISSUED.

FRIDAY THROUGH MONDAY ARE EXPECTED TO SEE FAIR AND DRY WEATHER UNDER
A COOLER WESTERLY FLOW ALOFT. AN UPPER LOW WILL CROSS THE PACIFIC
NORTHWEST ON TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:54 AM PDTFire Weather WatchPDTCowlitz6 hr
Jul 6, 2:21 PM PDTWind AdvisoryPDTBenton, Columbia, Franklin, Kittitas, Klickitat, Walla Walla and 1 more33 hr

Nearby

Red Flag Warnings in Washington, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.